Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 76, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 3, 2013, 1:20 PM EDT for Washington County, Rhode Island. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2013, 1:20 PM EDT (17:20 UTC)
- Expired
- Sep 3, 2013, 2:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Washington County, RI
The radar
The Boston radar (KBOX), 83 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1614 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
359
WUUS51 KBOX 031720
SVRBOX
RIC009-031800-
/O.NEW.KBOX.SV.W.0076.130903T1720Z-130903T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
120 PM EDT TUE SEP 3 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WASHINGTON COUNTY IN RHODE ISLAND...
* UNTIL 200 PM EDT
* AT 119 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF BLOCK ISLAND...
AND WAS MOVING EAST NORTHEAST AT 25 MPH. THIS STORM MAY PRODUCE A
WATERSPOUT NEAR SHORE.
* SOME LOCATIONS IMPACTED INCLUDE...
BLOCK ISLAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SHORT LIVED WATERSPOUTS ARE POSSIBLE AHEAD OF THE MAIN STORM.
WATERSPOUTS CAN PRODUCE WIND DAMAGE CLOSE TO SHORE. GET INDOORS AT
THE FIRST SIGN OF THREATENING WEATHER. STAY AWAY FROM DOCKS...PIERS
OR SEA WALLS.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. GO INSIDE A
STRONG BUILDING AND STAY AWAY FROM WINDOWS.
THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4116 7161 4121 7158 4131 7155 4136 7153
4138 7154 4142 7146 4142 7145 4136 7149
4136 7151 4123 7157 4122 7156 4118 7157
4116 7155 4115 7160
TIME...MOT...LOC 1719Z 237DEG 23KT 4116 7172
$$
NMBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 10:28 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Sep 3, 10:28 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1028 AM EDT TUE SEP 3 2013
.SYNOPSIS...
SOME SHOWERS AND STORMS ARE POSSIBLE TODAY AHEAD OF A COLD
FRONT...ESPECIALLY ACROSS THE EASTERN HALF OF THE REGION. SOME OF
THESE STORMS MAY BE STRONG TO SEVERE WITH GUSTY WINDS AND HEAVY
RAIN. COOLER AND DRIER WEATHER IS ANTICIPATED LATER THIS WEEK...
WITH ANOTHER CHANCE FOR RAINFALL EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1030 AM UPDATE...
***STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY***
***THREATS OF DAMAGING WINDS...LARGE HAIL...HEAVY RAIN***
***WITH HEAVY RAIN...FLASH FLOODING WILL AGAIN BE POSSIBLE***
SYNOPTICALLY...SURFACE COLD FRONT DRAPED THROUGH THE LOWER HUDSON
VALLEY NORTHEASTWARD INTO MAINE...COLLOCATED WITH AN AMPLIFYING
TROUGH AND DEEP AREA OF LOW PRESSURE /AS DISCERNED VIA WATER VAPOR
IMAGERY/ ALONG AND AHEAD OF WHICH MID- TO UPPER-LEVEL WINDS ARE
ENHANCING ACROSS EASTERN NEW ENGLAND. IN RESPONSE...COOLER AIR IS
BUILDING OUT OF THE WEST THROUGH THE MID-LEVELS.
LOCALLY...EVALUATING THE 12Z UPTON NEW YORK SOUNDING /OKX/ MUCAPE
VALUES ARE UP TO 2500 J/KG IN A REGION OF DECENT UNI-DIRECTIONAL
SOUTHWEST TO NORTHEAST SHEAR AT 35 KNOTS. CONSIDERING THE DECENT
MID-LEVEL LAPSE RATES AROUND 6 C/KM COUPLED WITH POTENTIAL UPPER
LEVEL DIVERGENCE WITHIN THE RIGHT-REAR QUADRANT OF THE ENHANCING
UPPER-LEVEL WINDS...THERE IS THE EXPECTATION THAT COUPLED WITH
FRONTAL LIFT ALONG THE COLD FRONT THAT DEEP-LAYER ASCENT SHOULD
PREVAIL. THE THREATS OF LARGE HAIL AND DAMAGING WINDS ARE ENTIRELY
PLAUSIBLE.
ALSO...DISCERNED FROM LATEST HRRR/RAP FORECAST ANALYSIS A SECONDARY
THETAE AXIS OF DEEP MOISTURE IS ADVECTED BY SOUTHWESTERLY FLOW
AHEAD OF THE COLD FRONT. COLLOCATED WITH THE UNSTABLE AXIS OF
MUCAPE AND NOTING THE OKX SOUNDING PWAT OF 1.65...THERE IS THE
ADDITIONAL THREAT OF HEAVY RAIN WHICH COULD LEAD TO FLASH FLOODING
AS MANY AREAS HAVE BEEN SATURATED WITH AROUND 2 INCHES OF RAIN
THIS PAST WEEKEND...WITH SOME AREAS RECEIVING 4 TO 7 INCHES.
A BIG CAVEAT...CLOUD COVER. LOW CLOUDS AND FOG LINGER ALONG THE
SOUTH COAST...CAPE AND ISLANDS. WHILE CLEARING HAS PROCEEDED
ACROSS PORTIONS OF THE INTERIOR...THUNDERSTORM COMPLEX OVER
WESTERN LONG ISLAND INTO SOUTHEASTERN CONNECTICUT IS THROWING UP A
SUBSTANTIAL CLOUD SHIELD OVER THOSE AREAS WHICH HAVE SEEN
CLEARING. THIS MAY LIMIT SURFACE BASED INSTABILITY...THOUGH
CLEARING IS NOTED TO THE WEST ACROSS THE CENTRAL CONNECTICUT
VALLEY.
BELIEVE THUNDERSTORM ACTIVITY WILL DEVELOP INTO THE AFTERNOON
TOWARDS THE EAST AND SOUTHEASTERN PORTIONS OF SOUTHERN NEW
ENGLAND. TWO AREAS OF FOCUS WILL BE WITH THE PRESENT THUNDERSTORM
COMPLEX...AND ALONG THE SURFACE COLD FRONT AS IT PUSHED TOWARDS
THE BUILDING INSTABILITY AND GETS INTO A REGION OF DEEP-LAYER
ASCENT.
A CHALLENGING FORECAST...BUT ENOUGH SYNOPTIC AND MESOSCALE
ELEMENTS TO WARRANT A SPECIAL WEATHER STATEMENT HEADLINING
POTENTIAL THREATS FOR TODAY. FORECAST MODIFIED TO ACCOUNT FOR
LATEST TRENDS ALONG WITH ANTICIPATED THREATS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TUE NIGHT...
THE COLD FRONT LOOKS TO BE SLIDING JUST TO THE E OF CAPE COD AND
THE ISLANDS BY 00Z THIS EVENING. THEREFORE...THE SHOWER/STORM
THREAT SHOULD ALSO BE MOVING OFFSHORE WITH TIME ALLOWING FOR DRY
AIR AND GRADUALLY CLEARING SKIES TO MOVE IN QUICKLY FROM THE W.
DWPT VALUES SHOULD DIP INTO THE 50S ACROSS THE W...ALLOWING TEMPS
TO FOLLOW SUITE. THEREFORE...AFTER SHOWERS/STORMS END...A MOSTLY
DRY AND GRADUALLY COOLING NIGHT IS EXPECTED WITH MIN TEMPS RANGING
FROM THE MID 50S TO MID 60S.
WED...
WEAK COLD FRONT WILL CROSS THE REGION TUE AS ASSOCIATED SHORTWAVE
TROF SLIDES E OF THE REGION IN CYCLONIC FLOW OVER NRN NEW ENGLAND
AND SRN CANADA. DRY NW FLOW AND AN ALREADY DRY COLUMN SUGGESTS
THAT ONLY A FEW CLOUDS ARE EXPECTED WITH THIS FROPA. EXPECT DRY
DWPTS AND A COMFORTABLE DAY WITH HIGH TEMPS IN THE MID 70S TO NEAR
80.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...
* ANOTHER ROUND OF SHOWERS POSSIBLE WITH A COLD FRONT THU
* MUCH COOLER/DRIER WEATHER LATE THIS WEEK
* MORE STORMS POSSIBLE OVER THIS WEEKEND WITH A COLD FRONT
MODELS ARE IN GOOD AGREEMENT THROUGH MUCH OF THE LONG TERM. THE
MODELS HAVE BEEN FAIRLY CONSISTENT OVER THE LAST FEW DAYS WITH THE
GENERAL SYNOPTIC PATTERN SO CONFIDENCE IN THE BROAD SCALE IS FAIRLY
HIGH. THERE ARE SOME DETAILS AND IN SOME CASES TIMING THAT STILL
NEED TO BE IRONED OUT...PARTICULARLY LATE THIS WEEKEND INTO EARLY
NEXT WEEK. A LOW PRESSURE MOVING OUT OF QUEBEC AND INTO THE
MARITIMES BRINGS A COLD FRONT THROUGH SOUTHERN NEW ENGLAND
THURSDAY. WITH IT MAY COME A FEW SHOWERS AND THUNDERSTORMS. HIGH
PRESSURE BUILDS IN FOR FRIDAY AND AT LEAST A PART OF SATURDAY AND
THEN ANOTHER COLD FRONT MOVES THROUGH THE AREA SOMETIME SUNDAY
INTO MONDAY. WILL USE A BLEND OF THE PREVIOUS FORECAST AND THE
WPC GRIDS THAT INCORPORATE SOME OF THE ENSEMBLE DATA.
THURSDAY...A COLD FRONT SHOULD MOVE SOUTH INTO OUR REGION BY
EARLY THURSDAY MORNING...AND THROUGH SOUTHERN NEW ENGLAND BY
THURSDAY EVENING. BOTH THE ECMWF AND GFS INDICATE SOME LIGHT
RAINFALL ASSOCIATED WITH THIS FRONTAL PASSAGE...SO THERE IS
POTENTIAL FOR SHOWERS WITH THE FRONT. MAINTAINED SLIGHT CHANCE
POPS.
FRIDAY AND SATURDAY...HIGH PRESSURE BUILDS IN BEHIND A COLD
FRONT...WITH A MORE NORTHERLY FLOW THROUGH MUCH OF THE DAY AND
MUCH COOLER TEMPERATURES TO THE NORTH. EXPECT COOLER THAN
SEASONABLE TEMPERATURES FRIDAY. TEMPERATURES SHOULD MODERATE AS
HIGH PRESSURE MOVES AWAY FROM THE REGION SATURDAY.
SUNDAY AND MONDAY...THE GREATEST DIFFERENCES BETWEEN THE LATEST
MODELS ARE IN THIS PERIOD...AS USUAL. HOWEVER...EVEN WITH THIS
TIME PERIOD...THEY ARE IN REASONABLY GOOD AGREEMENT. ANOTHER COLD
FRONT MOVES THROUGH SOUTHERN NEW ENGLAND WITH LOW PRESSURE IN THE
MARITIMES SUNDAY. HIGH PRESSURE BUILDS BACK INTO THE REGION
MONDAY.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW...MODERATE CONFIDENCE TODAY
...HIGHER CONFIDENCE TONIGHT INTO WEDNESDAY
14Z UPDATE...
IFR-LIFR FOG LINGERING ALONG THE SOUTH COAST...OTHERWISE LIFTING
AND PREVAILING MVFR-VFR. HAVE VCTS FOR THE BETTER TIMING OF
THUNDERSTORM ACTIVITY WITH TEMPO PERIODS TO OUTLINE ANTICIPATED
IMPACTS ALONG AND AHEAD OF A COLD FRONT EXPECTED TO SWEEP THE
TERMINALS THROUGH TODAY INTO TONIGHT. WILL SEE ACTIVITY MOVE
OFFSHORE OVERNIGHT AND CONDITIONS IMPROVE TO VFR. WINDS BACKING
WESTERLY IN WAKE OF THE FRONT.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. HAVE TEMPO THE BEST
TIMING FOR TSRA.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. WILL BE CLOSELY
MONITORING FOR TSRA IMPACTS. NOT ENOUGH CONFIDENCE TO WARRANT
TEMPO MENTION.
OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
MODERATE TO HIGH CONFIDENCE. MAINLY VFR. LOW CONFIDENCE IN ISOLD
SHRA/TSRA THURSDAY RESULTING IN BRIEF MVFR/IFR CONDITIONS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM...HIGH CONFIDENCE.
IN GENERAL...WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT
THRESHOLDS THROUGH WED. HOWEVER...A COLD FRONT WILL APPROACH THE
WATERS TODAY...THEN CROSS THE WATERS THIS EVENING AND EARLY
OVERNIGHT. A FEW STORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON
AND EVENING WITH LOCALIZED HIGHER WIND GUSTS...LIGHTNING AND
HIGHER SEAS.
DRIER WX WILL THEN FOLLOW EARLY WED MORNING AND INTO WED WITH NW
FLOW.
OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
QUIET BOATING WEATHER EXPECTED WITH WESTERLY WINDS AND SEAS BELOW
SMALL CRAFT ADVISORY CRITERIA.
&&
.HYDROLOGY...
SOME THUNDERSTORMS ARE POSSIBLE TODAY PARTICULARLY ACROSS THE
EASTERN HALF OF THE BOX CWA. WHILE PRECIPITABLE WATER VALUES ARE
EXPECTED TO BE A BIT LOWER THAN THEY WERE OVER THE WEEKEND...AND
THE STORMS SHOULD BE MOVING A BIT FASTER...SOME OF THESE STORMS
MAY PRODUCE ANOTHER ROUND OF LOCALLY HEAVY RAINFALL. WILL NEED TO
MONITOR PARTICULARLY URBAN AREAS AND A FEW REGIONS THAT SAW A
SIGNIFICANT AMOUNT OF RAIN THIS PAST WEEKEND. THESE INCLUDE MUCH
OF CENTRAL RHODE ISLAND...METRO WEST...AND NORTHERN HILLSBOROUGH
COUNTIES IN SOUTHERN NH. NOT CONFIDENT ENOUGH IN WIDESPREAD FLASH
FLOODING TO SUPPORT ANOTHER FLASH FLOOD WATCH...BUT IT IS NOT OUT
OF THE QUESTION THAT SOME FLASH FLOOD WARNINGS ARE ISSUED TODAY
PARTICULARLY IF THOSE LOCATIONS ARE AFFECTED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...BELK/DOODY
NEAR TERM...SIPPRELL
SHORT TERM...DOODY
LONG TERM...BELK
AVIATION...BELK/DOODY
MARINE...BELK/DOODY
HYDROLOGY...BELK/DOODYHazardous weather outlook, Sep 3, 4:05 AM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 405 AM EDT TUE SEP 3 2013 CTZ003-004-MAZ003>007-010>024-026-NHZ011-012-015-RIZ001>007-040815- TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI- 405 AM EDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL CROSS THE REGION WITH SOME SHOWERS AND STORMS TODAY. SOME OF THESE STORMS HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH GUSTY WINDS...HAIL AND LOCALIZED HEAVY RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-040815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 405 AM EDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG STORMS MAY CROSS THE WATERS LATE TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002-MAZ002-008-009-040815- HARTFORD CT-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA- 405 AM EDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Sep 3, 9:09 AM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 909 AM EDT TUE SEP 3 2013 CTZ004-MAZ005>007-012>024-RIZ001>008-031615- WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...FRAMINGHAM... LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...FOXBORO... NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON... PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM... FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 909 AM EDT TUE SEP 3 2013 ...STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY... THUNDERSTORMS WILL DEVELOP ACROSS EASTERN AND SOUTHEASTERN PORTIONS OF SOUTHERN NEW ENGLAND TOWARDS MIDDAY AND INTO THE AFTERNOON HOURS. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH THE THREAT OF FREQUENT LIGHTNING...DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN. WITH HEAVY RAIN...THERE IS THE ADDITIONAL THREAT OF FLASH FLOODING AS MUCH OF THE REGION HAS SEEN AROUND 2 INCHES OF RAINFALL IN THE LAST 48 HOURS...WITH A FEW LOCATIONS AROUND 4 TO 7 INCHES... ESPECIALLY IN THE SOUTHWEST BOSTON METRO AREA AND CENTRAL RHODE ISLAND. SIPPRELL
Special weather statement, Sep 3, 12:53 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1253 PM EDT TUE SEP 3 2013
RIZ006-031715-
WASHINGTON-
1253 PM EDT TUE SEP 3 2013
...STRONG THUNDERSTORMS DEVELOPING IN CENTRAL WASHINGTON COUNTY
COUNTIES...
AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER WESTERLY...OR 14 MILES SOUTHWEST OF SOUTH
KINGSTOWN...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 35 MPH CAN BE EXPECTED WITH THIS STORM. IN
ADDITION...BRIEF LOCALLY HEAVY RAINS MAY CAUSE PONDING OF WATER IN
LOW LYING AND POOR DRANIAGE AREAS.
LOCATIONS IMPACTED INCLUDE...
SOUTH KINGSTOWN...NORTH KINGSTOWN...WESTERLY...NARRAGANSETT...
HOPKINTON...CHARLESTOWN...RICHMOND AND EXETER.
LAT...LON 4133 7189 4132 7185 4134 7183 4141 7184
4142 7180 4143 7180 4157 7148 4147 7142
4145 7143 4143 7146 4141 7145 4136 7149
4138 7153 4137 7153 4136 7163 4133 7171
4131 7189
TIME...MOT...LOC 1651Z 245DEG 29KT 4132 7180
NMBSpecial weather statement, Sep 3, 1:07 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
107 PM EDT TUE SEP 3 2013
RIZ008-031730-
BLOCK ISLAND-
107 PM EDT TUE SEP 3 2013
...STRONG THUNDERSTORM APPROACHING BLOCK ISLAND...
AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF BLOCK ISLAND...MOVING
NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLOCK ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4116 7161 4118 7161 4121 7158 4123 7157
4122 7156 4118 7157 4117 7155 4115 7155
4115 7160
TIME...MOT...LOC 1706Z 241DEG 40KT 4113 7176
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 12:53 PM EDT | Special Weather Statement | BOX | Washington | 22 min |
| Sep 3, 1:07 PM EDT | Special Weather Statement | BOX | Washington | 23 min |
| Sep 3, 1:48 PM EDT | Special Weather Statement | BOX | Newport, Washington | 42 min |
| Sep 3, 2:03 PM EDT | Special Weather Statement | BOX | Kent | 42 min |
| Sep 3, 2:30 PM EDT | Special Weather Statement | BOX | Providence | 45 min |
| Sep 3, 2:31 PM EDT | Special Weather Statement | BOX | Washington | 44 min |
| Sep 3, 2:48 PM EDT | Areal Flood Advisory | BOX | Bristol, Kent, Newport, Providence, Washington | 3 hr |
| Sep 3, 3:16 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 44 min |
| Sep 3, 4:12 PM EDT | Special Weather Statement | BOX | Bristol | 33 min |
| Sep 3, 4:14 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Newport | 31 min |
| Sep 3, 4:29 PM EDT | Special Weather Statement | BOX | Bristol | 31 min |
| Sep 3, 4:44 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 31 min |
| Sep 3, 5:44 PM EDT | Areal Flood Advisory | BOX | Newport | 61 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.